I have been on 5 antibiotics in the past 3 months for what started out as a sinus infection that included swollen glands. The sinuses are now clear, but I have palpable swollen nodes on the right side that cause my jaw to ache, some ear pain, and a tooth to throb. (I thought I needed a root canal, but dental xrays showed a healthy tooth!) The "referred" pain is no fun.
1-Could the swollen nodes be my body's reaction to the Shingles vaccine because of my neomycin allergy?
2-I've had a CT and ultrasound of the nodes and have been told they are non-vascular and reactive. Is a FNA called for here?
To answer your first question, usually shingles vaccine causes local soreness, redness and pain or flu like symptoms. This is usually not related to swollen lymph nodes. Also, neomycin allergy should not be the cause for this as this is an anti-viral vaccine and neomycin is an antibiotic.
A lymphnode below the jaw or submandibular lymphnode can swell due to infections of head, neck, sinuses, ears, eyes, scalp and pharynx or upper throat. So if you have any such infection or even if it is something as simple as dandruff or poor oral hygiene or dental infection, then this needs to be checked. Another possibility is infectious mononucleosis or EBV infection and this should be tested for.
Since I cannot examine you and know other related conditions you may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP for primary examination followed by proper referral.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.